MAUDE Adverse Event Report: VARIAN MEDICAL SYSTEMS CLINAC-TRILOGY; LINEAR ACCELERATOR

VARIAN MEDICAL SYSTEMS CLINAC-TRILOGY; LINEAR ACCELERATOR
Model Number H29A
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Abrasion (1689); Joint Dislocation (2374)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was treated on the (b)(6) machine, suffered an accident on (b)(6) 2024 at around 10:30 in the morning.It was his first session and when trying to take an image for positioning, the technicians were unable to do so due to the laserguard being activated.Therapist disabled the laserguard and took the image.When starting the treatment itself, in the arc where the accident occurred, the table was at a 20-degree angle and the technicians forgot to turn the laserguard back on.The collimator collided with the patient's elbow, causing an injury (cut) and a dislocation in the shoulder.Tests were carried out on the laserguard with the medical physics team and at no time did it fail to detect and also at no time did it fail to inform on the console display when it was deactivated (test performed 10 times).The laserguard calibration was checked and all parameters were as specified so that it was perfectly aligned.Issue attributed to user error, when user did not turn on laserguard before rotating gantry after imaging.
 
Additional Manufacturer Narrative
Therapist were trying to take an image for positioning, the technicians were unable to do so due to the laserguard being activated (laserguard detected objects to close to device and prevents beam on).Therapist then disabled the laserguard and took the image.When starting the treatment itself, in the arc where the incident occurred, the table was at a 20-degree angle and the technicians forgot to turn the laserguard back on.Therapist rotated gantry with laserguard off.The collimator collided with the patient's elbow, causing an injury (cut) and a dislocation in the shoulder.Tests were carried out on the laserguard with the medical physics team and at no time did it fail to detect and also at no time did it fail to inform on the console display when it was deactivated (test performed 10 times).The laserguard calibration was checked and all parameters were as specified so that it was perfectly aligned.Issue attributed to user error.Follow up on patients' injury requested and received on 6-18-2024 (site contact physicist (b)(6) provided the information) ¿ the cut on arm is healing ¿ an orthopedic professional put the patient's shoulder back in place.The patient reported they did not feel any pain in the area, but a slight discomfort due to the recent impact.

Brand Name
CLINAC-TRILOGY
Common Device Name
LINEAR ACCELERATOR
Manufacturer (Section D)
VARIAN MEDICAL SYSTEMS
911 hansen way
palo alto CA 94304
Manufacturer Contact
nia van baalen
911 hansen way
palo alto, CA 94304-1028
6504246833
MDR Report Key19607774
Report Number2916710-2024-00002
Device Sequence Number12352265
Product Code IYE
UDI-Device Identifier00899475002066
UDI-Public00899475002066
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K061140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH29A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2024
Initial Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown